Myfitnesspal

Message Boards General Health, Fitness and Diet
You are currently viewing the message boards in:

Feeling (Somewhat) Validated

2»

Replies

  • Ann262Ann262 Member Posts: 238 Member Member Posts: 238 Member
    Avidkeo wrote: »
    jelleigh wrote: »

    Yes medication can increase appetite etc - I've experienced that myself, and stopped taking the meds for that and other side effects. But I didn't gain weight on them because I recognised that I had an increase in appetite, not an actual increase in need to eat, so I kept my calories at the same level. And never gained weight.

    The thing is, if you are HUNGRY, that is really really hard. Good for you the tough it out but I, personally, would have a really hard time with that.

    There ARE medications that slow metabolism. Beta blockers do that. There is no way to know precisely how much. If you are using MFP, you CAN be showing more calories out than in but gain weight because MFP (or any calorie tracking app) can't account for the impact of the medication. You could be enjoying a really healthy balanced diet and gain weight because the calories consumed do exceed the calories burned because of the medication. Consuming even less isn't such a simple solution if that leaves you hungry.
  • kshama2001kshama2001 Member Posts: 24,274 Member Member Posts: 24,274 Member
    jelleigh wrote: »
    I just watched this happen with my mom. My mom is a natural skinny twig lady. She can eat ENDLESSLEY and seems to never gain weight. She's 5'8" and the MOST she's ever weighed was when she was 9 mos pregnant with me and was 145 lbs.
    She recently had to undergo spinal surgery for a benign tumor removal and they put her on steroids . Steroids can increase your apetite and sure enough, she was hungry all the time . Keep in mind that she's usually a big eater with no consequences, but she was trying to be careful and regulate . Still, in a matter of like 1.5 months she had gained an easy 20 lbs. If this was a long term situation, it would have likely continued.
    Yes CICO is the science behind things but the measures you use to impact that and how successful they are are influenced by many health factors.
    Avidkeo wrote: »
    This is a bit of a false equivalent as well.

    She had spinal surgery. So I'm guessing she went from being someone who was fairly active, even if its just generally walking around etc, to someone who is recovering from spinal surgery, so not doing as much.

    Of course she gained weight if she didn't alter her eating habits.

    Yes medication can increase appetite etc - I've experienced that myself, and stopped taking the meds for that and other side effects. But I didn't gain weight on them because I recognised that I had an increase in appetite, not an actual increase in need to eat, so I kept my calories at the same level. And never gained weight.

    Yes, my mom is a twig but she is super active. She would gain weight post surgery if she ate the same yet moved less.
Sign In or Register to comment.